Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 110, NWS Springfield, MO

June 21, 1999Benton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 21, 1999, 6:49 AM CDT for Benton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 1999, 6:49 AM CDT (11:49 UTC)
Expired
Jun 21, 1999, 10:55 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 211150
FFWSGF
MOC015-211555-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT MON JUN 21 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI

* UNTIL 1055 AM CDT

* AT 645 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING
  THUNDERSTORMS PRODUCING HEAVY RAINFALL.  THESE STORMS WERE LOCATED
  5 MILES WEST OF WARSAW AND WERE MOVING NORTHEAST AT 20 MPH.
  DOPPLER RADAR WAS ESTIMATING BETWEEN TWO AND A HALF TO THREE INCHES
  WITHIN THE PAST HOUR WITH THESE STORMS.

* THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE ACROSS THE
  SAME AREAS OF BENTON COUNTY.  THIS TREND SHOULD CONTINUE THROUGH 8
  AM...WITH PRECIPITATION AMOUNTS JUST WEST OF WARSAW OF OVER THREE
  INCHES POSSIBLE.

FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS
WILL OCCUR WITH THESE STORMS.  DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS
LOW WATER CROSSINGS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS.  ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:15 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 21, 2:15 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 AM CDT MON JUN 21 1999

MAIN FOCUS THIS PD WILL BE WITH INCREASING CHANCE OF PRECIPITATION AS
SHRTWV PUSHES INTO THE MS VLY.

WAA SHOWERS OCCURRING ACROSS SW/W CNTRL MO ATTM.  UPR LVL PATTERN
FROM 00Z 5H ANALYSIS SHOWS RIDGE ACROSS THE ROCKIES/HIGH PLAINS WITH
SHRTWV CAUGHT BENEATH THE RIDGE ACROSS THE S PLAINS.  THIS WAS AIDING
IN TSRA ACROSS NM/TX TONIGHT.  NO REAL SYNOPTIC SCALE SFC BOUNDARIES
TO FOCUS ON.

MODELS SHOWING DIFFERENCES FROM LAST NIGHTS SOLUTIONS...AND DEVELOP A
SHRTWV TROF ACROSS THE PLAINS LATER TDA.  MODELS IN GENERAL AGREEMENT
WITH THIS FEATURE...ALTHOUGH THE ETA LOOKS MUCH STRONGER THAN THE
NGM/AVN...BUT ALL MODELS GREATLY INCREASE THE POPS FROM PREVIOUS
RUNS.  HAVE GONE WITH THE HIGHEST POPS ACROSS THE W ON TUE...AND
BELIEVE THIS WILL MOSTLY OCCUR DURING THE AFTERNOON...AND SHOULD
SPREAD E ACROSS THE AREA ON TUESDAY NIGHT.  THE CLOUDS AND
PRECIPITATION SHOULD LOWER MAXES ON TUE...ESPECIALLY ACROSS THE W AND
HAVE GONE CLOSE TO THE FWC NUMBERS THERE.

CCF
SGF EW 084/068 081/067 081 053355
JLN EW 085/070 079/068 080 054465
UNO EE 086/066 083/066 082 053345
VIH EE 084/066 083/066 082 053344

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:32 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory4 hr
Jun 21, 10:32 AM CDTFlash Flood WarningSGFSt. Clair4 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.